Alert archive / Arkansas / Freeze Warnings in 2012
Freeze Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Oct 28, 2012, 2:42 PM CDT for 7 counties in Arkansas; McCurtain County, Oklahoma. It took effect at Oct 29, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 29, 2012, 1:00 AM CDT
- Expired
- Oct 29, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, McCurtain County, OK
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS74 KSHV 281942 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 242 PM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY MONDAY MORNING... ARZ050-051-059>061-072-073-OKZ077-290345- /O.NEW.KSHV.FZ.W.0003.121029T0600Z-121029T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...MAGNOLIA...EL DORADO...IDABEL 242 PM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * EVENT...STRONG CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE AREA TONIGHT...AND WITH CLEAR SKIES AND CALM WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS SOUTHEAST OKLAHOMA AND MOST OF SOUTHWEST ARKANSAS. * TIMING...FREEZING TEMPERATURES EXPECTED BEGINNING JUST AFTER MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VII
2 follow-up statements
008 WWUS74 KSHV 290232 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 932 PM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY MONDAY MORNING... ARZ050-051-059>061-072-073-OKZ077-290900- /O.CON.KSHV.FZ.W.0003.121029T0600Z-121029T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...MAGNOLIA...EL DORADO...IDABEL 932 PM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * EVENT...STRONG CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE AREA TONIGHT...AND WITH CLEAR SKIES AND CALM WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS SOUTHEAST OKLAHOMA AND MOST OF SOUTHWEST ARKANSAS. * TIMING...FREEZING TEMPERATURES EXPECTED BEGINNING JUST AFTER MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
643 WWUS74 KSHV 290929 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 429 AM CDT MON OCT 29 2012 ...FREEZE WARNING REMAINS IN EFFECT THIS EARLY MONDAY MORNING... ARZ050-051-059>061-072-073-OKZ077-291400- /O.CON.KSHV.FZ.W.0003.000000T0000Z-121029T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...MAGNOLIA...EL DORADO...IDABEL 429 AM CDT MON OCT 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...HIGH PRESSURE WILL CONTINUE ACROSS THE AREA WITH CLEAR SKIES AND CALM WINDS...OUR MORNING LOW TEMPERATURES WILL BOTTOM OUT IN LOWER 30S ACROSS SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST ARKANSAS. * TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE UNTIL SHORTLY AFTER SUNRISE THIS MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE FROM FROST. ISOLATED FREEZING FOG MAY OCCUR IN DE QUEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 24
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:08 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 28, 2:08 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN OCT 28 2012
.DISCUSSION...
SFC HIGH PRESSURE AND DEEP NW FLOW ALOFT...ARE ENTRENCHED ACROSS
REGION...AS HURRICANE SANDYS INFLUENCE HAS STRENGTHENED AND
STRETCHED SOUTHWARD THE MASSIVE ANTICYCLONE IN CANADA. TONIGHT IS
THE THIRD IN A SERIES OF AT LEAST FOUR CONSECUTIVE NIGHTS WHERE
LOW TEMPS HAVE MOSTLY FALLEN TO 40 DEGREES OR LESS. EXPECTING SOME
OF THE COLDEST TEMPS TONIGHT AS LIGHT NORTH WINDS OF PAST COUPLE
NIGHTS TO LIKELY BECOME DEAD CALM. ISSUED FREEZE WARNING FOR SE
OK...AND ALL OF SW AR...EXCEPT EXTREME SW CORNER. EXPECTING A SLOW
WARMING TREND SO LEANING TOWARDS GFS SOLUTION...ONCE MODELS BEGIN
TO DIVERGE ON 4TH PERIOD DAYTIME TUE. SKIES TO REMAIN CLEAR FOR
MOST OF THE WEEK...EXCEPT PERHAPS SOME HIGH CLOUDINESS GENERATED
BY MID WEEK. GFS AND ECMWF BOTH SLOWING UPPER LOW IN EXTENDED
PERIOD...WITH INCREASING POPS BEGINNING AROUND SUNDAY. HOWEVER...THIS
MAY ALLOW FOR DEEPER MOISTURE RETURN...AND LOW LVL SHEAR MAY ALLOW
FOR DEEP CONVECTION TO DEVELOP./VII/.
&&
.AVIATION...
SURFACE HIGH PRESSURE WILL KEEP VFR CONDITIONS DOMINANT ACROSS ALL
TAF SITES THROUGHOUT THE PERIOD. SOME HIGH CLOUDS WILL MOVE INTO THE
AREA THIS EVENING. WINDS WILL BE LIGHT...AND SHIFT TO THE NE LATER
TODAY. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 37 66 38 70 44 / 0 0 0 10 10
MLU 36 63 35 68 42 / 0 0 0 10 10
DEQ 29 66 33 70 37 / 0 0 0 10 10
TXK 35 64 38 69 44 / 0 0 0 10 10
ELD 30 62 34 66 39 / 0 0 0 10 10
TYR 37 66 40 71 47 / 0 0 0 10 10
GGG 35 65 38 71 45 / 0 0 0 10 10
LFK 36 68 37 72 46 / 0 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-072-073.
LA...NONE.
OK...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...NONE.
&&Hazardous weather outlook, Oct 28, 11:54 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT SUN OCT 28 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Freeze Warnings in Arkansas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.